MAUDE Adverse Event Report: SMITH & NEPHEW MEDICAL LTD. ALLEVYN LIFE M 12.9X12.9 CTN10; DRESSING,WOUND,OCCLUSIVE

SMITH & NEPHEW MEDICAL LTD. ALLEVYN LIFE M 12.9X12.9 CTN10; DRESSING,WOUND,OCCLUSIVE
Model Number 66801068
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/15/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that the allevyn life was applied to an open exudative wound.When it was removed several days later, it had an exudate leak, it did not have an image on the exudate uptake dressing change indicator.The nurse says that the silicone layer was "stuck", as if it had created a barrier and the exudate was not absorbed properly, so the wound did not progress positively.Treatment was continued with a back-up with no delay.No patient harm reported.
 
Additional Manufacturer Narrative
We have now concluded our investigation into this complaint.A review of the batch manufacturing records could not be performed as no lot number was provided, however, there are no indications to suggest that the device did not meet specifications upon release into distribution.The complaint history review found further instances of the reported event in the past years.The device, intended for use in treatment, was not returned for evaluation.The wound contact surface of allevyn life is coated with a gentle silicone adhesive layer that ensures non-traumatic removal at dressing changes.The silicone adhesive will feel sticky when compared to an acrylic adhesive and is specially designed to be very soft and gentle, but can soften further, particularly at higher temperatures.This is an inherent characteristic of all of the silicone adhesives and gives them their soft / gentle properties.It is therefore possible if the product has been stored at a high temperature, this could have contributed to the reported issue.We have not been able to confirm a relationship between the event and the device or identify a definitive root cause.No further actions are deemed necessary at this stage.Smith and nephew acknowledge customer concern and are continually investigating ways to develop and improve our products.We will continue to monitor for any adverse trends relating to this product range.

Brand Name
ALLEVYN LIFE M 12.9X12.9 CTN10
Common Device Name
DRESSING,WOUND,OCCLUSIVE
Manufacturer (Section D)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull HU3 2 BN
UK  HU3 2BN
MDR Report Key11127437
Report Number8043484-2021-00050
Device Sequence Number3878692
Product Code NAD
UDI-Device Identifier05000223478018
UDI-Public05000223478018
Combination Product (Y/N)N
Initial Reporter CountryPO
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 02/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number66801068
Device Catalogue Number66801068
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/15/2020
Supplement Date Received by Manufacturer02/05/2021
Initial Report FDA Received Date01/06/2021
Supplement Report FDA Received Date02/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1